Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
J Am Acad Dermatol. 2004 Aug;51(2 Suppl):S73-6.

Gemcitabine-associated scleroderma-like changes of the lower extremities.

Author information

  • 1Department of Dermatology-PhlĂ©bology, Centre Hospitalier et Universitaire de Montpellier, HĂ´pital Saint-Eloi, Montpellier, France. d-bessis@chu-montpellier.fr

Abstract

Gemcitabine is a nucleosid analog approved for use in the treatment of metastatic urothelial carcinoma of the bladder. We describe an unusual case of scleroderma-like changes of the lower extremities after treatment by gemcitabine for metastatic carcinoma of the bladder. The patient developed initial inflammatory edema (3 kg) restricted to the lower extremities and subsequent scleroderma-like changes after 2 cycles of gemcitabine. Cutaneous biopsy specimen revealed diffuse sclerosis without involvment of the fascia or muscle. Discontinuation of gemcitabine resulted in dramatic removal of the edema, softening of the skin, and partial reversibility of the fibrotic process. This is the first case report of a scleroderma-like reaction associated with gemcitabine. This antineoplastic agent must be added to the very limited number of cytostatic agents capable of giving rise to scleroderma-like features.

Comment in

PMID:
15280817
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk